Aug 18, 2006
I have been on ARVs for one and half years now. At first I was on Triomune after a year I developed some side effects of Lipo and I switched to ABC and my latest CD4 count results are 242 but there is a problem which has come in. My doctor says i have developed a problem with my kidneys and they are considering switching the meds once again. I am so scared and worried about this issue. Should I continue taking my meds or go on a break. Please advise. What should I do to help the situation?
Response from Dr. Henry
It is unclear from your note which HIV regimen you are taking right now. The lamivudine in Triomune is cleared by the kidneys so if there is some kidney dysfunction the dose needs to be adjusted so the fixed dose in Triomune is often not appropriate. If you are taking abacavir the dose adjustments needed for patients with kidney problems is not well worked out but since it is mostly cleared by the liver often full doses are used until there is significant kidney impairment. I caution against stopping your HIV medications without consultation with your hIV specialist since resistance and clincial problems can develop when medications are stopped without careful planning. KH
Sustiva/Truvada and cocaine
Twitching vs Lactic Acidosis
- Probability Of Getting AIDS From Insertive Anal Sex Without Condom
- What Are The Chances Of Getting HIV From Breast Milk?
- What Is The Risk Of Anal Fingering?
- Tingling Lips After Sucking Penis Worried I Have HIV
- White Discharge After Insertive Anal Sex Worried I Have HIV
- Can Animal And Insect Bites Transmit Hepatitis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.